Alert archive / Louisiana / River Flood Warnings in 2014
River Flood Warning 49, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at May 10, 2014, 2:54 AM CDT for Saint Tammany Parish, Louisiana. It took effect at May 10, 2014, 9:18 AM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- May 10, 2014, 2:54 AM CDT (07:54 UTC)
- In effect from
- May 10, 2014, 9:18 AM CDT
- Expired
- May 12, 2014, 1:00 AM CDT
- In force
- 40 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saint Tammany Parish, LA
The river
Written for the forecast point Tchefuncte River near Covington (CUSL1). The gauge peaked at 19.24 ft at May 10, 2014, 2:00 PM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
974 WGUS44 KLIX 100754 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 254 AM CDT SAT MAY 10 2014 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING ST. TAMMANY PARISH BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC105-111354- /O.NEW.KLIX.FL.W.0048.140510T1800Z-140512T2200Z/ /ROBL1.1.ER.140510T1800Z.140511T1200Z.140512T1600Z.NO/ 254 AM CDT SAT MAY 10 2014 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE TANGIPAHOA RIVER NEAR ROBERT. * FROM THIS AFTERNOON TO MONDAY AFTERNOON. * AT 1:30 AM SATURDAY THE STAGE WAS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 16.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING NEAR THE RIVER WITH BEACH AREAS UNDER WATER. * IMPACT...AT 15.0 FEET...MINOR FLOODING NEAR THE RIVER. && LAT...LON 3069 9043 3069 9050 3030 9030 3036 9025 && LAT...LON 3069 9043 3069 9050 3030 9030 3036 9025 $$ LAC103-111354- /O.NEW.KLIX.FL.W.0049.140510T1418Z-140512T0600Z/ /CUSL1.1.ER.140510T1418Z.140511T0000Z.140512T0000Z.NO/ 254 AM CDT SAT MAY 10 2014 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON. * FROM THIS MORNING TO LATE SUNDAY NIGHT. * AT 2:30 AM SATURDAY THE STAGE WAS 17.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE TO RISE TO NEAR 21.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 20.0 FEET...WATER WILL INVADE CAMP TCHEFUNCTE'S PARKING LOT. VEHICLES MUST BE REMOVED TO HIGHER GROUND. * IMPACT...AT 18.0 FEET...THE CAMP TCHEFUNCTE SOFTBALL FIELD WILL BE UNDER WATER. THE CAMP PARKING LOT IS THREATENED WITH FLOODING AND VEHICLES ARE ADVISED TO BE MOVED IF HIGHER RIVER STAGES ARE ANTICIPATED. && LAT...LON 3059 9018 3059 9022 3048 9014 3049 9009 && LAT...LON 3059 9018 3059 9022 3048 9014 3049 9009 $$ LAC103-111354- /O.NEW.KLIX.FL.W.0050.140510T1036Z-140511T2300Z/ /CVEL1.1.ER.140510T1036Z.140511T0000Z.140511T1700Z.NO/ 254 AM CDT SAT MAY 10 2014 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON. * UNTIL SUNDAY EVENING. * AT 2:30 AM SATURDAY THE STAGE WAS 4.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 6.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY THIS MORNING AND CONTINUE TO RISE TO NEAR 8.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 7.0 FEET...WATER WILL RISE ONTO THE RIGHT BANK FLOODING PROPERTY OF THE BOGUE FALAYA TOWERS AT EAST BOSTON STREET AND THREATENING COMMERCIAL PROPERTY ON THE LEFT BANK NEAR MILITARY ROAD. BOGUE FALAYA RIVER PARK AND CHRIST EPISCOPAL SCHOOL GROUNDS WILL BEGIN TO FLOOD * IMPACT...AT 6.0 FEET...THE RIVER WILL LEAVE ITS BANKS UNDER THE BOSTON STREET BRIDGE AND BEGIN TO FLOOD THE BOSTON TOWERS PROPERTY && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 $$
2 follow-up statements
738 WGUS84 KLIX 101540 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1040 AM CDT SAT MAY 10 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING ST. TAMMANY PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC103-112140- /O.EXT.KLIX.FL.W.0049.000000T0000Z-140512T2100Z/ /CUSL1.1.ER.140510T2300Z.140511T1800Z.140512T1500Z.NO/ 1040 AM CDT SAT MAY 10 2014 ...FLOOD WARNING EXTENDED UNTIL MONDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON. * UNTIL MONDAY AFTERNOON. * AT 9:30 AM SATURDAY THE STAGE WAS 18.9 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 21.0 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * IMPACT...AT 20.0 FEET...WATER WILL INVADE CAMP TCHEFUNCTE'S PARKING LOT. VEHICLES MUST BE REMOVED TO HIGHER GROUND. * IMPACT...AT 18.0 FEET...THE CAMP TCHEFUNCTE SOFTBALL FIELD WILL BE UNDER WATER. THE CAMP PARKING LOT IS THREATENED WITH FLOODING AND VEHICLES ARE ADVISED TO BE MOVED IF HIGHER RIVER STAGES ARE ANTICIPATED. && LAT...LON 3059 9018 3059 9022 3048 9014 3049 9009 $$
700 WGUS84 KLIX 110111 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 811 PM CDT SAT MAY 10 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA...MISSISSIPPI... TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON AFFECTING ST. TAMMANY PARISH BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON AFFECTING ST. TAMMANY PARISH WEST HOBOLOCHITTO CREEK NEAR MCNEILL AFFECTING PEARL RIVER COUNTY EAST HOBOLOCHITTO CREEK NEAR CAESAR AFFECTING PEARL RIVER COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && LAC103-110141- /O.CAN.KLIX.FL.W.0049.000000T0000Z-140512T2100Z/ /CUSL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 811 PM CDT SAT MAY 10 2014 THE FLOOD WARNING IS CANCELLED FOR THE TCHEFUNCTE RIVER ABOVE US HIGHWAY 190 NEAR COVINGTON. * AT 7:30 PM SATURDAY THE STAGE WAS 19.1 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 19.3 FEET AND WILL CONTINUE TO FALL. * IMPACT...AT 18.0 FEET...THE CAMP TCHEFUNCTE SOFTBALL FIELD WILL BE UNDER WATER. THE CAMP PARKING LOT IS THREATENED WITH FLOODING AND VEHICLES ARE ADVISED TO BE MOVED IF HIGHER RIVER STAGES ARE ANTICIPATED. && LAT...LON 3059 9018 3059 9022 3048 9014 3049 9009 $$ LAC103-110141- /O.CAN.KLIX.FL.W.0050.000000T0000Z-140512T0936Z/ /CVEL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 811 PM CDT SAT MAY 10 2014 THE FLOOD WARNING IS CANCELLED FOR THE BOGUE FALAYA RIVER AT BOSTON ST IN COVINGTON. * AT 7:30 PM SATURDAY THE STAGE WAS 5.0 FEET. * FLOOD STAGE IS 6.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 5.3 FEET. THE RIVER WILL CONTINUE TO FALL. && LAT...LON 3052 9004 3052 9014 3042 9016 3042 9004 $$ MSC109-110141- /O.CAN.KLIX.FL.W.0044.000000T0000Z-140511T1923Z/ /MNLM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 811 PM CDT SAT MAY 10 2014 THE FLOOD WARNING IS CANCELLED FOR THE WEST HOBOLOCHITTO CREEK NEAR MCNEILL. * AT 7:45 PM SATURDAY THE STAGE WAS 11.6 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 12.0 FEET. THE RIVER WILL CONTINUE TO FALL. * IMPACT...AT 10.0 FEET...BANK FULL MINOR OVER BANK FLOW AT LOW SPOTS JUST BELOW GAGE && LAT...LON 3068 8968 3080 8869 3068 8962 3080 8962 $$ MSC109-110141- /O.CAN.KLIX.FL.W.0045.000000T0000Z-140512T1424Z/ /CREM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 811 PM CDT SAT MAY 10 2014 THE FLOOD WARNING IS CANCELLED FOR THE EAST HOBOLOCHITTO CREEK NEAR CAESAR. * AT 7:45 PM SATURDAY THE STAGE WAS 12.7 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 13.5 FEET AFTER MIDNIGHT TOMORROW. * IMPACT...AT 12.0 FEET...WATER ON ISOLATED LOW AREAS OF UNIMPROVED ROADS NEAR THE CREEK. MINOR OVERFLOW IN AGRICULTURAL AREAS NEAR STREAM. * IMPACT...AT 10.0 FEET...BANKFULL AT GAGE. SOME MINOR OVERFLOW IN FLOOD PLAIN DOWNSTREAM OF GAGE. && LAT...LON 3082 8951 3082 8960 3053 8971 3049 8959 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 9, 9:29 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, May 9, 9:29 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
929 PM CDT FRI MAY 9 2014
.UPDATE...
MAINLY A GRID UPDATE TO BRING QPF...POPS AND WEATHER GRIDS UP TO
CURRENT TRENDS. THE QPF WILL INDICATE 4 INCHES IN THE IMPACTED
AREA CURRENTLY UNDER THE GUN FOR 6 HOURS BETWEEN 06Z-12Z...THEN
ANOTHER 1 INCH AVERAGE 12-18Z. THIS IS BASED ON LATEST
TRENDS...LOCAL EXPERTISE AND SOME HI RES GUIDANCE. WILL SEND
UPDATED ZONE PACKAGE SHORTLY.
&
.DECISION SUPPORT...
DSS CODE...ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...LARGE SCALE FLASH FLOOD WATCH/WARNING OPERATIONS
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 85 67 86 / 100 30 20 20
BTR 69 87 72 88 / 100 30 20 20
ASD 68 83 70 83 / 100 50 20 20
MSY 70 83 71 84 / 100 50 20 20
GPT 72 81 74 81 / 100 60 20 20
PQL 68 81 69 81 / 100 60 20 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 9 AM SATURDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...NORTHERN
TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
FELICIANA.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 9 AM SATURDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&
24/RRHazardous weather outlook, May 9, 8:01 PM CDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 801 PM CDT FRI MAY 9 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-101315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 801 PM CDT FRI MAY 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT LOCALLY HEAVY RAINFALL IS OCCURRING TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THROUGH 9 AM SATURDAY. RAINFALL TOTALS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ON SATURDAY. THESE THUNDERSTORMS WILL BE MOST PREVALENT ALONG THE COASTAL AREAS OF LOUISIANA AND MISSISSIPPI. THESE THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY DOWNPOURS AND GUSTY WINDS. ISOLATED...MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AND MONDAY. THESE THUNDERSTORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS AND OCCASIONAL LIGHTNING STRIKES. A COLD FRONT WILL BRING SCATTERED THUNDERSTORMS TO THE AREA TUESDAY INTO TUESDAY NIGHT. A FEW OF THESE STORMS COULD BE STRONG...PRODUCE STRONG GUSTY WINDS...HEAVY DOWNPOURS...AND FREQUENT LIGHTNING STRIKES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, May 9, 9:52 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
952 PM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
05/09/2014 ORLEANS LA NWS EMPLOYEE
NWS EMPLOYEE WITNESSED CARS STALLING DUE TO FLASH
FLOODING IN DOWNTOWN NEW ORLEANS.
&&
MEFFERSOLocal storm report, May 9, 9:54 PM CDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
954 PM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HEAVY RAIN SAUCIER 30.64N 89.14W
05/09/2014 M7.40 INCH HARRISON MS EMERGENCY MNGR
&&
MEFFERSOLocal storm report, May 9, 10:00 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 PM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM FLASH FLOOD GULFPORT 30.39N 89.07W
05/09/2014 HARRISON MS 911 CALL CENTER
THE INTERSECTION OF CANAL AND SMITH ROADS ON THE
NORTHWEST SIDE OF GULFPORT ARE IMPASSIBLE DUE TO DEEP
WATER FLOWING ON THE ROADWAY.
0944 PM FLASH FLOOD 1 NW GULFPORT 30.40N 89.08W
05/09/2014 HARRISON MS EMERGENCY MNGR
THE INTERSECTION OF SMITH AND CANAL ROADS HAS BEEN CLOSED
DUE TO HIGH WATER OVER THE ROADWAY.
&&
MEFFERSOLocal storm report, May 9, 10:09 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1009 PM CDT FRI MAY 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM FLASH FLOOD NEW ORLEANS 29.97N 90.08W
05/09/2014 ORLEANS LA BROADCAST MEDIA
LOCAL MEDIA SHOWING LIVE FOOTAGE OF MULTIPLE HIGH WATER
RESCUES ACROSS THE CITY.
&&
MEFFERSOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:03 PM CDT | Special Marine Warning | LIX | 117 min | |
| May 9, 7:26 PM CDT | Areal Flood Advisory | LIX | Jefferson, Lafourche, Orleans, Saint Bernard, Saint Charles, Saint John the Baptist | 2 hr |
| May 9, 8:04 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 116 min |
| May 9, 8:44 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Lafourche, Livingston, Saint James, Saint John the Baptist and 1 more | 2 hr |
| May 9, 9:06 PM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 4 hr |
| May 9, 9:51 PM CDT | Special Marine Warning | LIX | 114 min | |
| May 9, 9:55 PM CDT | River Flood Warning | LIX | Saint Tammany | 6 days |
| May 9, 9:58 PM CDT | Flash Flood Warning | LIX | Plaquemines, Saint Bernard | 3 hr |
| May 9, 10:04 PM CDT | Areal Flood Advisory | LIX | Saint Tammany, Tangipahoa, Washington | 116 min |
| May 9, 10:22 PM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 5 more | 113 min |
| May 9, 10:51 PM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Jefferson, Lafourche, Plaquemines and 4 more | 3 hr |
| May 9, 11:38 PM CDT | Special Marine Warning | LIX | 67 min | |
| May 10, 12:59 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Orleans, Plaquemines, Saint Bernard, Saint Charles | 2 hr |
| May 10, 1:09 AM CDT | Flash Flood Warning | LIX | Livingston, Saint Helena, Tangipahoa | 3 hr |
| May 10, 1:41 AM CDT | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Saint James, Saint John the Baptist | 2 hr |
| May 10, 2:54 AM CDT | River Flood Warning | LIX | Tangipahoa | 62 hr |
| May 10, 2:54 AM CDT | River Flood Warning | LIX | Saint Tammany | 39 hr |
Nearby
River Flood Warnings in Louisiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.